MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll euro 125 s/c package was damaged / defective.The following information was provided by the initial reporter: the syringes are not completely sealed/glued and are therefore already open at the top (piston side).This means that sterility is not guaranteed, which can lead to contamination of sterile or aseptic medicinal products.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation one sample of a 5 ml eurographic syringe (part number 309649), batch 4297890, was received and evaluated.The sample exhibited an open seal without grid on the 2" package, which is non-conforming per product specifications.Potential root cause for the open seal defect is associated with the packaging process.A requalification for the open seal defect was conducted during the production of this batch, and the line was cleared of defects.However, it remains possible that a limited number of units with this condition may have escaped detection.As a corrective action, all associates involved in manufacturing this batch will be re-educated to prevent recurrence.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22572265
Report Number1213809-2025-00492
Device Sequence Number18523929
Product Code FMF
UDI-Device Identifier00382903096497
UDI-Public(01)00382903096497(11)241023(17)290930(10)4297890
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309649
Device Lot Number4297890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown